logo AFST
Spectral gap in the group of affine transformations over prime fields
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 25 (2016) no. 5, pp. 969-993.

Nous étudions les marches aléatoires sur les groupes 𝔽 p d SL d (𝔽 p ). Nous estimons le trou spectral en fonction du trou spectral de la projection sur la partie linéaire SL d (𝔽 p ). Ce problème est motivé par son analogue dans le groupe d SO (d), qui a des applications à la régularité des mesures auto-similaires.

We study random walks on the groups 𝔽 p d SL d (𝔽 p ). We estimate the spectral gap in terms of the spectral gap of the projection to the linear part SL d (𝔽 p ). This problem is motivated by an analogue in the group d SO (d), which have application to smoothness of self-similar measures.

Publié le : 2016-11-13
DOI : https://doi.org/10.5802/afst.1518
@article{AFST_2016_6_25_5_969_0,
     author = {Elon Lindenstrauss and P\'eter P. Varj\'u},
     title = {Spectral gap in the group of affine transformations over prime fields},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 25},
     number = {5},
     year = {2016},
     pages = {969-993},
     doi = {10.5802/afst.1518},
     language = {en},
     url = {afst.centre-mersenne.org/item/AFST_2016_6_25_5_969_0/}
}
Elon Lindenstrauss; Péter P. Varjú. Spectral gap in the group of affine transformations over prime fields. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 25 (2016) no. 5, pp. 969-993. doi : 10.5802/afst.1518. https://afst.centre-mersenne.org/item/AFST_2016_6_25_5_969_0/

[1] Bader (U.), Furman (A.), Gelander (T.), and Monod (N.).— Property (T) and rigidity for actions on Banach spaces, Acta Math. 198, no. 1, p. 57-105 (2007).

[2] Bourgain (J.) and Gamburd (A.).— Uniform expansion bounds for Cayley graphs of SL 2 (𝔽 p ), Ann. of Math. (2) 167, no. 2, p. 625-642 (2008).

[3] Bourgain (J.) and Gamburd (A.).— Expansion and random walks in SL d (/p n ). II, J. Eur. Math. Soc. (JEMS) 11, no. 5, p. 1057-1103 (2009). With an appendix by Bourgain.

[4] Breuillard (E.) and Gamburd (A.).— Strong uniform expansion in SL(2,p), Geom. Funct. Anal. 20, no. 5, p. 1201-1209 (2010).

[5] Breuillard (E.), Green (B.), and Tao (T.).— Approximate subgroups of linear groups, Geom. Funct. Anal. 21, no. 4, p. 774-819 (2011).

[6] Benyamini (Y.) and Lindenstrauss (J.).— Geometric nonlinear functional analysis. Vol. 1, American Mathematical Society Colloquium Publications, vol. 48, American Mathematical Society, Providence, RI, 2000.

[7] Gowers (W. T.).— Quasirandom groups, Combin. Probab. Comput. 17, no. 3, p. 363-387 (2008).

[8] Helfgott (H. A.).— Growth and generation in SL 2 (/p), Ann. of Math. (2) 167, no. 2, p. 601-623 (2008).

[9] Helfgott (H. A.).— Growth in SL 3 (/p), J. Eur. Math. Soc. (JEMS) 13, no. 3, p. 761-851(2011).

[10] Kowalski (E.).— Crible en expansion, Astérisque 348 (2012).

[11] Kowalski (E.).— Explicit growth and expansion for SL 2 , Int. Math. Res. Not. IMRN 24, p. 5645-5708 (2013).

[12] Landazuri (V.) and Seitz (G. M.).— On the minimal degrees of projective representations of the finite Chevalley groups, J. Algebra 32, p. 418-443 (1974).

[13] Lubotzky (A.).— Expander graphs in pure and applied mathematics, Bull. Amer. Math. Soc. (N.S.) 49, no. 1, p. 113-162 (2012).

[14] Lindenstrauss (E.) and Varju (P. P.).— Spectral gap in the group of affine transformations over prime fields, arXiv preprint arXiv:1409.3564v1 (2014). 26pp.

[15] Lindenstrauss (E.) and Varju (P. P.).— Random walks in the group of Euclidean isometries and self-similar measures. Duke Math. J. 165, no. 6, p. 1061-1127 (2016).

[16] Lindenstrauss (E.) and Varju (P. P.).— Lectures on dynamical aspects of arithmetic combinatorics. Work in progress.

[17] Lubotzky (A.) and Weiss (B.).— Groups and expanders, Expanding graphs (Princeton, NJ, 1992), p. 95-109 (1993).

[18] Nikolov (N.) and Pyber (L.).— Product decompositions of quasirandom groups and a Jordan type theorem, J. Eur. Math. Soc. (JEMS) 13, no. 4, p. 1063-1077 (2011).

[19] Pyber (L.) and Szabó (E.).— Growth in finite simple groups of Lie type of bounded rank (2010).

[20] Salehi Golsefidy (A.) and Varju (P. P.).— Expansion in perfect groups, Geom. Funct. Anal. 22, no. 6, p. 1832-1891 (2012).

[21] Sarnak (P.) and Xue (X. X.).— Bounds for multiplicities of automorphic representations, Duke Math. J. 64, no. 1, p. 207-227 (1991). (92h:22026)

[22] Tao (T.).— Product set estimates for non-commutative groups, Combinatorica 28, no. 5, p. 547-594 (2008).

[23] Varju (P. P.).— Expansion in SL d (𝒪 K /I), I square-free, J. Eur. Math. Soc. (JEMS) 14, no. 1, p. 273-305 (2012).

[24] Varju (P. P.).— Random walks in Euclidean space. Ann. of Math. (2), to appear.